MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40020
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted inside the patient.
 
Event or Problem Description
It was reported that the subject flow diverter implantation procedure was performed for aneurysm of right ica (internal carotid artery) ophthalmic segment in a patient with tortuous anatomy.Flow diverter was confirmed to be fully deployed under fluoroscopy during the procedure.The subject stent distal migration was reported.One week after procedure subject stent occluded proximally due to clot formation at ica and patient reported to have stroke like symptoms.Physician used a non-stryker catheter for clot aspiration as a medical intervention.Patient is reported to be stable.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the information provided in the complaint, indicated there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation, the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu, continuous flush was maintained throughout the procedure, the procedure was completed successfully with this device.No excessive force was applied at any point while advancing the flow diverter within the microcatheter.The flow diverter was confirmed to be fully deployed under fluoroscopy during the procedure.A microcatheter was used with the stent.The condition being treated was aneurysm or using from right ica, ophthalmic.The anatomical location where the issue occurred was the right ica.The patient¿s anatomy was tortuous and the tight tortuosity could have contributed to the reported event.A medical intervention was required - aspirated clot out and opened device with aspiration catheter.The initial procedure was femoral.The initial case was tricia's.The flow diverter appeared to be fully opposed to the vessel wall when it was deployed.The stent migrated distally and the action taken - migrated and closed proximally so aspiration catheter was advanced to gain access and aspirate out clot.The patient suffered a stroke 1 week after procedure.The stroke was identified when ica shut down patient came to er with stroke like symptoms.The implant was not deployed in the vessel during vasospasm.The vessel size during the procedure was 3.8 and the vessel size after the procedure was 3.8.The adverse event did not result in inpatient hospitalization or prolongation of existing hospitalization.The patient needs repeat surgery as aneurysm is no longer secured.The antiplatelet (e.G., aspirin and clopidogrel etc.) was administered as prophylaxis post procedure as per recommendation.The patient responded to dapt.That was not an issue.The patient¿s current condition is stable.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue ¿stent dislodged/migrated¿.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient stroke¿ and ¿patient vessel thrombosis¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15014384
Report Number3008881809-2022-00343
Device Sequence Number12467356
Product Code OUT
UDI-Device Identifier07613327375206
UDI-Public07613327375206
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberFDS40020
Device Catalogue NumberFDS40020
Device Lot Number23265859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 INTERMEDIATE CATHETER (STRYKER).; EXCELSIOR XT- 27 (STRYKER).; NEURON MAX LONG SHEATH ( PENUMBRA).; SOFIA ASPIRATION CATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown